It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Having second thoughts about taking Buspar



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-03-2018, 11:38 AM   #1
    CalmTheStorm
    Newbie
    (female)
     
    Join Date: Jan 2018
    Posts: 1
    CalmTheStorm HB User
    Having second thoughts about taking Buspar

    Hi. This is my first time posting on any type of anxiety forum, so this in itself is a big step for me. For a long time, I tried to fight off panic attacks and anxiety on my own, but July 2017 a lot of stressors were hitting me all at once and I crashed, so to speak. I had a horrible panic attack while driving to work and haven't driven alone since. I live alone, which also contributes to feeling anxious. In October 2017, I started taking Buspar 5mg 2x day. After one month at that low dose with very little improvement, I requested a dosage increase, so my doctor (actually a PA - physicians assistant) put me on 7.5mg 2x day. All that did for me was cause insomnia and lessen my feelings of anxiety while I'm alone. It hasn't given me any magic results, so to speak. Today is the first day that Im having second thoughts about being on this medicine. Buspar is the first anti-anxiety medicine I have ever taken because I have always been in favor of the natural route.
    I don't want to increase my dosage of Buspar to see what happens and get my body more used to it than it already is. I'd like to stop taking it and see how I am feeling without it. Since I've only been taking it for 3 1/2 months, does anyone have any recommendations or personal experiences to share regarding either tapering Buspar or quitting it cold Turkey? Did you involve your doctor in your decision or go on your own?
    My PA has lost a lot of credibility in my eyes because she told me I could have a glass of wine each day while taking Buspar and thats a no-no according to my pharmacist, plus she gave me Vistaril to take as needed for anxiety which did nothing but make me feel like a drugged zombie. My pharmacist also said to not combine antihistamines with Buspar. I really feel like I am being guided by the blind as far as my PA is concerned, so to speak.
    Thank you in advance for taking the time to read this and offer any guidance.

     
    Sponsors Lightbulb
       
    Old 01-04-2018, 08:00 AM   #2
    Vibes123
    Newbie
    (male)
     
    Join Date: Jan 2018
    Posts: 1
    Vibes123 HB User
    Re: Having second thoughts about taking Buspar

    I have only been taking Buspar for a little less than 1.5 months and for me it works. My doctor prescribed be 60 15mg pills per month. He told me to start off with once per day, see how that goes for a while, and if it's not working enough then to go ahead and start taking it twice a day. I noticed immediate results with calming the anxiety and panic attacks. However, this started to wane and I eventually began taking it twice a day. I believe the reason why I noticed immediate results is because 15mg seems to be an above average dose (from reading around other forums, I've seen people mention 5mg and 10mg) and I am only about 155lbs and like 5% body fat. So, in other words, it was a lot of new meds for my body to handle. However, once my body started to get used to it, I noticed the effects would wear off in the afternoon and the anxiety induced paranoia would start again. So I began taking it twice a day.

    What I've noticed is if I am "okay" in head then Buspar will work pretty well. It will prevent random anxiety or paranoid thoughts. But if I am going through panic attacks or if there is something going down in my life that gives me more anxiety than usual, then the Buspar doesn't work all that well.

    The first few days of taking it I didn't get any side effects. But after those first few days I noticed my body would feel like it is going through withdrawal while the Buspar was kicking in. Almost like a really bad body hangover where your whole body hurts and you're hot and you can't sit still. That eventually went away and I don't really get that anymore. The insomnia issues started after I began taking the second dose in the afternoon. That is still an issue, but to be honest insomnia was always an issue for me.

    As far as drinking on it goes, I've been drinking on it since I started. I started just before Thanksgiving, so there were a lot of holidays in between then and now where drinking was involved. I didn't notice any side effects. Be careful what you read on the internet regarding med and drinking. Technically you shouldn't drink on any meds, including Advil - so that advice should be taken with a grain of salt.

    I've taken Lorazepam as needed during this time frame as well. However, I had already been doing this since before I started taking Buspar. In fact, I started taking Buspar because I found myself needing to take Lorazepam more and more often, and I didn't want to get to the point of taking every day or even multiple times a day. my doctor agreed and that's why he put me on Buspar. I was also prescribed Buspar because, in addition to being less addicting than benzos, it has significantly less side effects than Zoloft or Lexapro type drugs.

    With all that being said, I don't think taking the Lorazepam while on Buspar has ever actually helped to reduced the panic attacks or event-induced anxiety. Perhaps I haven't taken a large enough dose since my body has probably grown accustomed to the Lorazepam over time.

    In conclusion: Buspar works, but it is not a miracle drug.

     
    Old 01-15-2018, 03:56 AM   #3
    Coogi
    Newbie
    (female)
     
    Join Date: Apr 2015
    Posts: 6
    Coogi HB User
    Re: Having second thoughts about taking Buspar

    I hope you're feeling better today.
    I was prescribed Buspar (lowest dose) for anxiety and may not be able to tolerate it. It makes me light-headed and dizzy. This morning my blood sugar dropped so low I was near passing out and I'm scared to try it again. The doctor will be in on Tuesday and I'll be calling. I'm glad you get some benefit from Buspar. I can totally relate to the insomnia.

    Best wishes!

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:49 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!